Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jun 18, 2008, 8:31 PM MDT for Sioux County, Nebraska. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2008, 8:31 PM MDT (02:31 UTC)
- Expired
- Jun 18, 2008, 10:30 PM MDT
- In force
- 119 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Sioux County, NE
The radar
The Cheyenne radar (KCYS), 150 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 190236 FFWCYS NEC165-190430- /O.NEW.KCYS.FF.W.0007.080619T0231Z-080619T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 834 PM MDT WED JUN 18 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 1030 PM MDT * AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT EDNA...HARRISON ROAD...AND STATE ROUTE 29. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE AS ANOTHER AREA OF THUNDERSTORM TRACKS ACROSS THE AREA THAT HAS ALREADY RECEIVED AN ESTIMATED THREE TO FOUR INCHES OF RAIN. THIS AREA OF THUNDERSTORMS SHOULD BE PAST THE AREA BY 10 PM MDT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4240 10400 4241 10366 4214 10366 4215 10399 TIME...MOT...LOC 0231Z 180DEG 0KT 4227 10387 $$ HAHN
2 follow-up statements
000 WGUS75 KCYS 190333 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 925 PM MDT WED JUN 18 2008 NEC165-190430- /O.CON.KCYS.FF.W.0007.000000T0000Z-080619T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIOUX NE- 925 PM MDT WED JUN 18 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR CENTRAL SIOUX COUNTY... AT 925 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA IN SOUTH CENTRAL SIOUX COUNTY THAT HAD RECEIVED AN ESTIMATED 3 TO 5 INCHES OF RAINFALL OVER THE PAST 3 HOURS. THE STORMS THAT PRODUCED THE HEAVY RAIN HAVE MOVED EAST OF THE WARNED AREA. LOCATIONS THAT WILL BE MOST AFFECTED BY THIS HEAVY RAIN AND POTENTIAL FLOODING INCLUDE LOCATIONS ALONG HARRISON ABOUT 20 MILES NORTH OF MORRILL AND STATE ROUTE 29 BETWEEN AGATE AND MITCHELL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT THURSDAY MORNING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4240 10400 4241 10366 4214 10366 4215 10399 TIME...MOT...LOC 0325Z 180DEG 0KT 4227 10387 $$ HAHN
000 WGUS75 KCYS 190431 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1020 PM MDT WED JUN 18 2008 NEC165-190430- /O.EXP.KCYS.FF.W.0007.000000T0000Z-080619T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIOUX NE- 1029 PM MDT WED JUN 18 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM MDT FOR CENTRAL SIOUX COUNTY... ALTHOUGH FLOODING HAS NOT BEEN IMMEDIATELY REPORTED ACROSS SOUTH CENTRAL SIOUX COUNTY...DITCHES AND DRY WASHES MAY STILL CONTAIN WATER. THUNDERSTORM ACTIVITY HAS SHIFTED WELL TO THE EAST AND ANY ADDITIONAL RAINFALL AMOUNTS WILL BE LIGHT. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4240 10400 4241 10366 4214 10366 4215 10399 TIME...MOT...LOC 0420Z 180DEG 0KT 4227 10387 $$ HAHN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 8:00 PM MDT, 31 minutes earlier.
Area forecast discussion, Jun 18, 8:00 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 800 PM MDT WED JUN 18 2008 .UPDATE... SEVERE THUNDERSTORM WATCH 569 SET TO EXPIRE AT 8 PM ACROSS THE WESTERN NEBRASKA PANHANDLE. WITH CONVECTION ONGOING ACROSS THE NORTHERN HALF OF THE NEBRASKA PANHANDLE HAVE DECIDED TO ADD DAWES...BOX BUTTE...AND SIOUX COUNTIES TO SEVERE THUNDERSTORM WATCH 573 WHICH WILL TAKE THEM THROUGH MIDNIGHT. ONLY ANTICIPATE THE SEVERE THREAT TO LAST FOR THE NEXT HOUR OR TWO...THOUGH. HAHN && .PREV DISCUSSION... /ISSUED 615 PM MDT WED JUN 18 2008/ UPDATE... UPDATED FOR ISSUANCE OF WATCH 573 FOR CONVERSE...NIOBRARA... PLATTE...AND GOSHEN COUNTIES IN EFFECT UNTIL 06Z. HAHN PREV DISCUSSION... /ISSUED 215 PM MDT WED JUN 18 2008/ SHORT TERM...THROUGH FRIDAY...VERY LITTLE SYNOPTICS CHANGE DURING THIS PERIOD EXCEPT THAT THE RIDGE WILL SLOWLY STRENGTHEN. THIS WILL RAISE TEMPS ALOFT PROGRESSIVELY INHIBITING STORM DEVELOPMENT EACH AFTERNOON. HOWEVER...ENOUGH MOISTURE AND INSTABILITY WILL BE AROUND TO TOUCH OFF AT LEAST ISOLATED STORMS THROUGH FRIDAY. ALL THE WHILE THINGS WILL SENSIBLY DRY OUT AND WARM UP AT THE SURFACE. THE UPPER SHORT WAVE FEATURES CONTINUE TO VEX FORECASTERS AS EACH ONE IS SO SUBTLE AND TENUOUS TO TRACK. NONETHELESS...PERIODS OF UPPER ENHANCEMENT WILL ALLOW EVEN NOCTURNAL CONVECTION THE NEXT COUPLE NIGHT...AND SEVERE THREATS WILL HINGE ON AFTERNOON VORTS. HAVE ONLY MENTIONED SEVERE THIS AFTERNOON AND EVENING WITH DEW POINTS BEING IN THE UPPER 50S IN MANY PLACES...AND BECAUSE A JET STREAK HAPPENS TO BE MOVING OVERHEAD RIGHT NOW. IN FACT...A SEVERE WATCH HAS JUST BEEN ISSUED FOR THE PANHANDLE ZONES. A MORE BENIGN CONCERN IS THE LOW CLOUDS THAT HAVE DEVELOPED THE PAST TWO NIGHT. THIS SHOULD BE THE LAST NIGHT THAT THIS PHENOMENON OCCURS WITH CROSS SECTIONS SHOWING ONE MORE NIGHT OF HIGH RH IN THE EASTERN ZONES. HAVE STOPPED SHORT OF FOG...BUT TAFS WILL REFLECT A LOW DECK ON THE PANHANDLE. THIS WILL AGAIN PLAY HAVOC WITH THE MORNING TEMPERATURE CURVE. LONG TERM...FRI NIGHT THRU WED...BUILDING UPPER RIDGE OVER THE REGION THRU THE WEEKEND SHOULD RESULT IN WARM TEMPS PLUS A FEW LATE DAY TSTMS MAINLY OVER THE MTNS AND EAST ONTO THE PLAINS. LOOKS LIKE THE MINIMUM OF ACTVTY WILL BE ON SAT. TOP OF RIDGE IS FLATTENED SUN NIGHT INTO MON AS AN UPPER TROF SWEEPS NE ACROSS ID/WRN MT. ASSOCIATED COLD FRONT MAY WEAKLY MOVE INTO MAINLY THE NRN PART OF THE AREA ON MON. UPPER RIDGE THEN BUILDS AGAIN OVER CO/WY WITH AGAIN A SLIM CHC OF SOME LATE DAY TSTMS OVER THE ERN HALF OF THE AREA. TEMPS SHOULD AVERAGE ABOVE NORMAL FOR THE THIRD WEEK IN JUN. AVIATION...LOW CLOUDS WILL INVADE FROM THE EAST AGAIN TONIGHT...BUT WILL CLEAR OFF BY MID MORNING. THUNDERSTORMS WILL POSE A TURBULENCE AND IFR CONCERN THIS AFTERNOON AND EVENING ALONG AND EAST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SOWKO LONG TERM....WFOCYS
Hazardous weather outlook, Jun 18, 1:35 PM MDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 135 PM MDT WED JUN 18 2008 WYZ059-064-066-067-069-191045- CONVERSE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 135 PM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP ALONG THE LARAMIE RANGE LATER THIS AFTERNOON AND THEN SPREAD EAST THROUGH THE EARLY EVENING. SOME OF THE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH AND A BRIEF PERIOD OF HEAVY RAIN. A COUPLE OF THE STORMS MAY EVEN BECOME SEVERE THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR SOUTHEAST WYOMING EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ060-068-070-191045- NIOBRARA-GOSHEN-PINE BLUFFS- 135 PM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL MOVE INTO FAR SOUTHEAST WYOMING BY LATE AFTERNOON AND CONTINUE THROUGH THIS EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR FAR SOUTHEAST WYOMING EACH DAY THROUGH TUESDAY. SOME OF THE STORMS COULD PRODUCE SEVERE WEATHER EACH AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-191045- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 135 PM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE PANHANDLE UNTIL 8 PM. SOME SHOWERS AND WEAK THUNDERSTORMS WILL OCCUR OVER THE AREA THROUGH THE MIDDLE OF THE AFTERNOON. THE MAIN THREAT WILL OCCUR LATE THIS AFTERNOON INTO THIS EVENING AS SOME NEW STORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE PANHANDLE. A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE EACH DAY THROUGH TUESDAY. SOME OF THE STORMS COULD PRODUCE SEVERE WEATHER EACH AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-191045- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 135 PM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL AFFECT ALBANY AND CARBON COUNTIES THIS AFTERNOON AND EARLY THIS EVENING. ALTHOUGH NONE OF THE STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER...A FEW OF THE STORMS WILL PRODUCE BRIEF WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR THIS PART OF SOUTHEAST WYOMING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 18, 6:39 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 639 PM MDT WED JUN 18 2008 WYZ059-060-064-067-068-190200- CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-PLATTE-GOSHEN- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...GARRETT... WHEATLAND...GUERNSEY...TORRINGTON 639 PM MDT WED JUN 18 2008 ...STRONG THUNDERSTORMS WILL CONTINUE TO SLIDE EAST... AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS EAST CENTRAL WYOMING THROUGH 8 PM MDT. THE STRONGEST THUNDERSTORMS WERE LOCATED ABOUT 5 MILES NORTHEAST OF CHUGWATER AND ALONG THE NORTHERN LARAMIE RANGE. THE MOVEMENT OF THESE STORMS WAS GENERALLY TO THE EAST SOUTHEAST AT 25 MPH. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE BENEATH THE STRONGEST STORMS. STAY TUNED TO YOUR LOCAL MEDIA OUTLET FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS REGARDING THESE THUNDERSTORMS. HAHN
Local storm report, Jun 18, 7:17 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
717 PM MDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL DOUGLAS 42.76N 105.39W
06/18/2008 E1.00 INCH CONVERSE WY LAW ENFORCEMENT
NEAR CHALK BUTTES
0712 PM HAIL 1 NE DOUGLAS 42.77N 105.38W
06/18/2008 M0.88 INCH CONVERSE WY TRAINED SPOTTER
&&Local storm report, Jun 18, 7:22 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
722 PM MDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 S DOUGLAS 42.74N 105.39W
06/18/2008 E0.50 INCH CONVERSE WY TRAINED SPOTTER
0713 PM HAIL DOUGLAS 42.76N 105.39W
06/18/2008 M0.88 INCH CONVERSE WY TRAINED SPOTTER
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:48 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 27 min |
| Jun 18, 8:19 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 27 min |
| Jun 18, 8:28 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 22 min |
| Jun 18, 8:33 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 42 min |
| Jun 18, 10:35 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 39 min |
| Jun 18, 10:58 PM MDT | Flash Flood Warning | CYS | Scotts Bluff, Sioux | 3 hr |
| Jun 18, 11:32 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 58 min |
| Jun 19, 3:34 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 41 min |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.